Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 160, NWS Charleston, WV

May 22, 20118 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 22, 2011, 7:04 PM EDT for 8 counties in West Virginia. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 7:04 PM EDT (23:04 UTC)
Expired
May 22, 2011, 8:00 PM EDT
In force
56 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Fayette County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Raleigh County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 31 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:40 PM EDTTSTM WND DMG2 N Eskdale, WVTREES AND A POWER LINE DOWN ON CABIN CREEK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WUUS51 KRLX 222304
SVRRLX
WVC005-019-039-043-045-081-099-109-230000-
/O.NEW.KRLX.SV.W.0160.110522T2304Z-110523T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
704 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  WESTERN FAYETTE COUNTY IN WEST VIRGINIA...
  SOUTHERN KANAWHA COUNTY IN WEST VIRGINIA...
  LINCOLN COUNTY IN WEST VIRGINIA...
  EASTERN LOGAN COUNTY IN WEST VIRGINIA...
  NORTHERN RALEIGH COUNTY IN WEST VIRGINIA...
  EAST CENTRAL WAYNE COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 800 PM EDT

* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM EAST LYNN LAKE TO 8 MILES WEST OF MADISON TO 9 MILES SOUTHWEST
  OF BALD KNOB...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
  WAYNE TO 8 MILES WEST OF MADISON TO 13 MILES SOUTHEAST OF LOGAN...
  AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPURLOCKVILLE...WHARTON...VAN...JULIAN...BURNWELL...STANAFORD...
  PROSPERITY...POWELLTON...PINEY VIEW...MOUNT HOPE...MARMET...
  CHESAPEAKE...BRADLEY...BELLE AND ALUM CREEK.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 44 AND 90.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3819 8249 3832 8175 3814 8129 3781 8106
      3768 8177 3800 8202
TIME...MOT...LOC 2304Z 257DEG 22KT 3817 8226 3802 8190
          3778 8172

$$

14
1 follow-up statement
794 
WWUS51 KRLX 222352
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT SUN MAY 22 2011

WVC005-019-039-043-045-081-099-109-230002-
/O.EXP.KRLX.SV.W.0160.000000T0000Z-110523T0000Z/
RALEIGH WV-LOGAN WV-LINCOLN WV-KANAWHA WV-FAYETTE WV-BOONE WV-
WYOMING WV-WAYNE WV-
752 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE...NORTH
CENTRAL WYOMING...BOONE...SOUTHWESTERN FAYETTE...SOUTHERN KANAWHA...
LINCOLN...EASTERN LOGAN AND NORTHERN RALEIGH COUNTIES WILL EXPIRE AT
800 PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 44 AND 90.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3819 8249 3832 8175 3814 8129 3781 8106
      3768 8177 3800 8202
TIME...MOT...LOC 2352Z 257DEG 22KT 3824 8190 3809 8154
          3785 8136

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:00 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 22, 6:00 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT SUN MAY 22 2011

.SYNOPSIS...
WARM SOUTHERLY WINDS BRING A SUMMER LIKE AIRMASS...WITH CHANCES OF
SHOWERS AND THUNDERSTORMS THROUGH MONDAY. SOME STORMS MAY BE SEVERE
THIS EVENING. A COLD FRONT THEN SETS UP JUST TO OUR NORTH AND WEST.

&&

.NEAR TERM /THROUGH MONDAY/...
UPDATED FOR SEVERE THUNDERSTORM WATCH TIL 11 PM THIS EVENING. LOOKS
LIKE BEST PART OF DEVELOPING COMPLEX OVER EASTERN KENTUCKY LATE THIS
AFTERNOON WILL SHIFT EASTWARD ACROSS SOUTHERN HALF OF THE AREA.
INCREASED POPS TO CAT SOUTH...AND HIGH CHANCE NORTH THRU 03Z...THEN
DECREASE POPS TO GENERALLY SLIGHT CHANCE WITH EXITING COMPLEX AND
LOSS OF HEATING.

PREVIOUS DISCUSSION...
MODELS ARE STRUGGLING WITH SMALL SCALE FEATURES IN THIS AIRMASS.
FEEL THAT MODELS HAVE A GOOD HANDLE ON FEATURES CURRENTLY BEARING
DOWN ON THE REGION...BUT CONFIDENCE WANES CONSIDERABLY WITH TIME AS
DIFFERENCES MULTIPLY. THEREFORE...WILL TRY TO BE SPECIFIC
INITIALLY...BUT MORE GENERIC WITH TIME. FOR LOWS TONIGHT...WILL GO
ON THE WARMER SIDE OF GUIDANCE IN THE WESTERN COUNTIES WHERE WINDS
WILL PERSIST. ON MONDAY...NAM MOS HIGHS LOOK TOO COOL...BUT MAV MOS
LOOKS TO WARM. WILL RUN A COMPROMISE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A COLD FRONT WILL APPROACH AND LAY OUT ACROSS THE OH VALLEY DURING
THE SHORT TERM...INCLUDING SE OH. THIS SHOULD CREATE A GREATER
COVERAGE OF CONVECTION ACROSS SE OH...INTO NORTHERN WV...AIDED BY
OCCASIONAL IMPULSES TRAVELING ALONG THE BOUNDARY. MODELS ARE IN GOOD
AGREEMENT WITH ONE SUCH WAVE ON TUESDAY AFTERNOON AND
EVENING...AFFECTING MAINLY SE OH AND NORTHERN WV. SPC CONTINUES TO
HIGHLIGHT A BROAD AREA OF SLIGHT RISK ACROSS MS AND OH VALLEYS
TUESDAY...INCLUDING AREAS ALONG AND WEST OF OH RVR IN THE CWA.
GREATEST THREAT FOR SVR SHOULD LIE ACROSS SE OH MONDAY...EXPANDING
INTO WESTERN WV TUESDAY AS FRONT CLOSES IN. BOUNDARY WILL BEGIN TO
RETREAT NORTH INTO GREAT LAKES AREA ON WEDNESDAY IN RESPONSE TO
AMPLIFYING TROF ACROSS THE PLAINS.

CONTINUE TREND OF BLENDING IN MET GUIDANCE AS MAV LOOKS TOO WARM
GIVEN EVAPOTRANSPIRATION EFFECTS. LOW TO MID 80S LOOK GOOD OUTSIDE
OF CONVECTION WITH GENERALLY LOW 60S FOR LOWS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPR RIDGE BUILDING ALONG EAST COAST LATE THIS WEEK...WILL HELP TO
STIFF ARM EFFECTS OF LOW PRESSURE MOVING INTO WESTERN OH VALLEY. AS
SUCH...MUCH OF THE ACTION SHOULD STAY WEST OF CWA UNTIL PERHAPS LATE
FRIDAY GIVEN CONTINUED TREND OF SLOWING THINGS DOWN. CONSIDERABLE
UNCERTAINTY EXISTS GOING INTO THE WEEKEND REGARDING IF UPR LOW
REMAINS ATTACHED TO WESTERLIES OR GETS LEFT BEHIND OVER OH VALLEY.
MODELS ARE STRUGGLING WITH DETAILS OF PAC ENERGY ALONG WITH STRENGTH
OF RIDGE ALONG EAST COAST. TRIED TO STAY CLOSE TO HPC
SOLUTION...KEEPING HIGH CHC POPS THRU WEEKEND. SHOULD UPR RIDGE HOLD
AND BUILD...THEN HPC SOLUTION MAY BE TOO PESSIMISTIC. TEMPS WILL
REMAIN ON THE WARM SIDE...GENERALLY LOW TO MID 80S.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
22Z SUNDAY THRU 18Z MONDAY...
THROUGH 03Z...THUNDERSTORM COMPLEX OVER EASTERN KENTUCKY WILL
GENERALLY SHIFT EASTWARD THIS EVENING...AFFECTING SOUTHERN HALF OF
THE AREA MOST...BUT STILL SCATTERED STORMS NORTH. BASICALLY...VFR
CAN BE EXPECTED OUTSIDE OF THUNDERSTORMS.

AFTER 03Z...ISOLATED STORMS AT BEST THRU 08Z...THEN INCREASING AGAIN
AFTER 08Z AS AN UPPER LEVEL IMPULSE APPROACHES FROM THE WEST. SOME
FOG POSSIBLE AFTER 06Z WHERE RAIN HAS FALLEN THIS EVENING AND IF
CLOUDS BREAK...OTHERWISE ...VFR OUTSIDE OF THUNDERSTORMS.

AFTER 12Z...ANY FOG THAT FORMS LIFTS...BUT SCATTERED REMAIN
POSSIBLE. AGAIN...VFR OUTSIDE OF STORMS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM TO LOW. NEW STORM GENERATION BEHIND THE
MAIN COMPLEX THIS EVENING MAY BE MORE LIMITED THAN FORECAST. FOG
POTENTIAL LATER TONIGHT HIGHLY DEPENDENT ON WHERE RAIN FALLS THIS
EVENING AND IF SKIES CLEAR SOMEWHAT.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
IFR POSSIBLE IN ROUNDS OF SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON
THROUGH THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/RPY/30
NEAR TERM...JMV
SHORT TERM...30
LONG TERM...30
AVIATION...JMV
Hazardous weather outlook, May 22, 5:56 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
556 PM EDT SUN MAY 22 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033>038-232200-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
556 PM EDT SUN MAY 22 2011

...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY
AFTERNOON INTO MONDAY EVENING...AS WELL AS FOR TUESDAY AFTERNOON
AND EVENING. THE MAIN THREATS EACH DAY WILL BE LARGE HAIL AND
DAMAGING WIND. AREAS THAT RECEIVE REPEATED HEAVY RAINFALL FROM
THUNDERSTORMS WILL ALSO NEED TO BE MONITORED FOR LOCALIZED WATER
PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ032-039-040-046-047-232200-
TAYLOR-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
556 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.
THE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND. AREAS THAT RECEIVE REPEATED HEAVY RAINFALL FROM
THUNDERSTORMS WILL ALSO NEED TO BE MONITORED FOR LOCALIZED WATER
PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY
AFTERNOON INTO MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WIND. AREAS THAT RECEIVE REPEATED HEAVY RAINFALL
FROM THUNDERSTORMS WILL ALSO NEED TO BE MONITORED FOR LOCALIZED
WATER PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 22, 5:56 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
556 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             LOUISA                  38.11N  82.60W
05/22/2011  E0.50 INCH       LAWRENCE           KY   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100638

JEE
Local storm report, May 22, 6:02 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
602 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 NE MARTHA             38.01N  82.90W
05/22/2011  E1.00 INCH       LAWRENCE           KY   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL OBSERVED

&&

EVENT NUMBER RLX1100639

JEE
Local storm report, May 22, 6:23 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
623 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             JACKSON                 39.05N  82.63W
05/22/2011  E0.88 INCH       JACKSON            OH   PUBLIC

&&

EVENT NUMBER RLX1100640

JEE
Local storm report, May 22, 6:53 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
653 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             3 SW ULYSSES            37.92N  82.72W
05/22/2011  E1.00 INCH       LAWRENCE           KY   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100641

JEE
Local storm report, May 22, 6:54 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
654 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             ULYSSES                 37.95N  82.68W
05/22/2011  E1.00 INCH       LAWRENCE           KY   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100642

JEE
Special weather statement, May 22, 6:55 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT SUN MAY 22 2011

WVZ005-013-024>026-034-035-222330-
BOONE WV-LINCOLN WV-LOGAN WV-MINGO WV-RALEIGH WV-WAYNE WV-WYOMING WV-
655 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORMS WILL AFFECT BOONE...LINCOLN...LOGAN...NORTH
CENTRAL MINGO...NORTH CENTRAL WYOMING...NORTHWESTERN RALEIGH AND
SOUTHERN WAYNE COUNTIES...

AT 650 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
SOUTHEAST OF WAYNE TO 3 MILES NORTH OF LOGAN TO 7 MILES SOUTHEAST OF
LOGAN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR BRANCHLAND...AND AMHERSTDALE AROUND 700
PM...BLAIR...AND SHARPLES AROUND 705 PM...MYRA AROUND 710 PM...
PALERMO...TURTLE CREEK...JEFFREY...AND SPURLOCKVILLE AROUND 715 PM
AND SWEETLAND AROUND 720 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3827 8202 3827 8199 3829 8194 3821 8182
      3818 8182 3819 8181 3820 8182 3800 8154
      3781 8145 3764 8201 3780 8221 3814 8252

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:01 PM EDTSevere Thunderstorm WarningRLXWayne59 min
May 22, 4:06 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam, Wayne54 min
May 22, 4:40 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming65 min
May 22, 4:52 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Putnam, Wayne53 min
May 22, 4:57 PM EDTSevere Thunderstorm WarningRLXWayne63 min
May 22, 5:11 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne64 min
May 22, 5:49 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne56 min
May 22, 6:03 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne57 min
May 22, 6:19 PM EDTSevere Thunderstorm WarningRLXWayne26 min
May 22, 6:55 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan, Wayne35 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.